View unanswered posts | View active topics It is currently Fri Feb 28, 2020 5:38 am



This topic is locked, you cannot edit posts or make further replies.  [ 9 posts ] 
 Exelon reaction -- rash 
Author Message

Joined: Sat Aug 11, 2007 8:46 am
Posts: 21
Reply with quote
Post Exelon reaction -- rash
My husband was on the patch for about 8 weeks and developed a rash. It got nasty enough that we quit using the patch before he finished the second box.

I do think a notice him having more hallucinations, more confusion and more delusions since he has quit the medicine. I fear taking it orally because of causing instestional distress.

I am curious if anyone else has had the rash. It is hard to tell if it was caused by the adhesive or the medicine. At first it was just under the patch, but then went all over his back like hives.


Mon Jan 14, 2008 12:35 pm
Profile

Joined: Sun Aug 19, 2007 11:57 pm
Posts: 35
Location: San Antonio, Texas
Reply with quote
Post 
My husband uses a pain killer patch, and I have to change the location slightly every day to avoid a reaction to the adhesive.

Have you tried cutting off a strip of the adhesive edge and using that only, to see if he has a reaction to that alone?


Mon Jan 14, 2008 9:06 pm
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Reply with quote
Post 
livingston_stone_2
That's an excellent suggestion!

calindman -

Did your husband have the rash at the low dose of the patch or the higher dose of the patch?

I saw this on rxlist.com (there's more if you want to check out that website):
"Incidence of application site reactions
The vast majority of patients participating in the controlled clinical trial had either no observed skin irritation or mild to moderate skin reactions. The incidence of severe reactions was very low regardless of administered dosage."

So it would seem that your husband's reaction was unusual.

Robin


Mon Jan 14, 2008 10:30 pm
Profile

Joined: Sat Aug 11, 2007 8:46 am
Posts: 21
Reply with quote
Post 
No, I haven't tried that. He has band aids on and they don't cause a rash. His back is finally calming down.

The disturbing thing is that I believe that without the Exelon, his confusion is getting worse.


Mon Jan 14, 2008 10:34 pm
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Reply with quote
Post 
calindman -
The suggestion was made that you try to cut off a bit of the adhesive portion of the Exelon patch and put that on your husband's skin to see if it's the medicine or the adhesive. Bandaids may have a different type of adhesive.
Robin


Tue Jan 15, 2008 12:06 am
Profile

Joined: Thu Aug 30, 2007 6:15 pm
Posts: 231
Location: Charlotte, NC
Reply with quote
Post 
My husband has a rash on his back...lots of little bumps...seems to be calming down a bit...it is not under the patch but just on his back. I believe I will give the neuro a call on Monday. The nurse at assisted living looked at it and said it looked like dry skin rash , but my husband is italian and has oily skin so I tend not to believe that. Must keep an eye on it. Anyone else have any experience with this??


Sat Jan 26, 2008 7:52 pm
Profile

Joined: Sat Aug 11, 2007 8:46 am
Posts: 21
Reply with quote
Post 
Dear Robin,

I checked out the link about Exelon. I've spoken to both of his doctor's and there is no true indication what cased the rash. It did spread to his trunk and was not confined to just under the patch location. At first, it was the patch location and faded. Then the new location didn't fade as fast. Then the newest locations not only didn't fade, but got quite red. Then the very newest ones were raised. Finally, the rash spread out from the patch location and covered non patch sites. It has now been over two weeks since the last patch, and the sites are finally going away, but are still easy to locate.

I think we'll try exelon by pill and see if the rash comes back.


Sun Jan 27, 2008 9:25 am
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Reply with quote
Post 
calindman -
Sometimes our own experiments are the best! I think your plan is a good one (try the pill).
Robin


Sun Jan 27, 2008 1:39 pm
Profile

Joined: Wed Dec 12, 2007 4:53 pm
Posts: 88
Location: Melbourne Beach, FL
Reply with quote
Post Rash from Exelon Patch
My husband developed a rash near the end of the first thirty days on the Exelon patch. He switched to the oral Exelon with good results. It must have been the adhesive, not the medication. Exelon is a great help in controlling the hallucinations. It doesn't eliminate the hallucinations completely but it significantly reduces them.

Dimon


Sun Jan 27, 2008 6:51 pm
Profile
Display posts from previous:  Sort by  
This topic is locked, you cannot edit posts or make further replies.   [ 9 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr